I was reading a New York Times article on depression, psychology and psychopharmacology, and I realized I had not taken my Klonopin… My headaches should have made it obvious, but I’m in a new routine this week. Today i the first day of the last week of my titration off of Klonopin.
I just took the quarter of a pill.
For most of my treatment, I was taking 3mgs per day. When I began this titration I was taking one 1mg pill twice a day. For the 8 weeks I dropped .25mg every week. I alternated the reduction from mornings and evenings. This week I am stopping taking the pill in the mornings. Just .25mg in the evenings. Next week I stop altogether. It will be the last major measurable hurdle in my post-treatment recovery. Of course, I will still not be 100% eight days from now, as my body is still healing and readjusting, though this healing is not as obvious or nearly as measurable.
Actually, if today’s headaches are any indicator, eight days from now I will probably be hurting pretty bad for a few days. Headaches all day. I ate and drank plenty of water today. I think it is just the drugs.
The last two months have been pretty hard body-chemistry-wise. Coming down off of the Lexapro (antidepressant) was rather easy. The first few days I felt distinct noticeable symptoms, but after that it was just 4 weeks of careful pill-chopping. The Klonopin has been entirely different: anxiety about having anxiety (LOL), feeling like I was feeling bad from the titration but not feeling bad enough to know for sure, and the exhausting discipline of sustaining the 2 month decrescendo. Nothing certain, nothing concrete, but definitely something was happening.
I am really really really looking forward to being done with the drugs. After 2+ years of this, though, I am somewhat anxious about being with out my anxiety meds. It is kind of ironic, and kind of funny, and really altogether predictable, but yet very real.
Over the last two months, my anxiety has ratcheted up a notch or two, as my dosage reduced. It seems only natural. I hope that it will diffuse once my body has completed the withdrawal process, but I worry that it will not do so fully. Or something like that.